Connect with others who understand.

sign up log in
About MyMigraineTeam
Real members of MyMigraineTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Botox

Botox

I received my first Botox treatment yesterday. My neurologist told me that it could take two weeks to take effect. Today I've had some fairly strong pain spikes and visual disturbances, but no constant throbbing. I'm wondering about other people's experiences.

A MyMigraineTeam Member said:

I had my first course in Dec and had minor side effects: slight headache lasting a few hours, spike headache for 20 min, queasy stomach, lightheaded, and head pain with movement off and on for the first three weeks. Then all side effects were gone. My treatment involved 31 injections covering the forehead, head, neck, and shoulders. For six of those shots, I had to squeeze my hands together for the quick pain, but the rest were hardly felt. It really was a breeze. It took all of 3 min for my neurologist to do. Second course was the beginning of March, and I ended up with a very slight headache lasting about one day. There were no other side effects until two weeks went by. I am experiencing the same queasy stomach, lightheadedness, and sensitivity to movement that I did last time. I also notice I can't raise my eyebrows! : ) Small price to pay for reducing my migraines as far as I'm concerned. Last month I had 5 fewer migraines; I average 22 migraines/mos. An interesting side note is the 31 injections weren't felt at all--not even one!! A patient may respond to Botox any time during treatment from 2 weeks after the first course to the 12th week after the third course. If there is not sufficient improvement after that time, then Botox is not a beneficial treatment option for that patient. That decision will have to be made between the patient and his/her healthcare provider. This is my understanding from my own neurologist.

posted over 4 years ago
A MyMigraineTeam Member said:

I have been getting Botox injections (between 34 - 40 injections each round) every 12 weeks for a couple of years now. I get injections in my shoulders, neck, scalp, forehead and brows. It took about 3 rounds before I was able to feel a difference. It has taken me from chronic (every single day some level of pain) migraine with average pain level of 7 to episodic (approx 10 days a month) with an average pain level of about 4. Yes, I still have migraine, but I was chronic for so long, this feels like a gift. I function so much better. I don’t find the injections very painful at all. Not sure if that is just because I have a high pain tolerance or because my Dr and her NP are both good at giving the injections. Even if they were painful, for me, it would be worth the return I get from them.

posted almost 4 years ago
A MyMigraineTeam Member said:

I had gotten Botox for about four years. They didn’t kick in until a month later and then it was slowly wear off after a month of having fewer migraines. Even though it took a while to finally work and ended early, I was excited because something finally worked. Until it just didn’t anymore. That last year or so of me getting Botox it was just downright painful whereas before it didn’t hurt, it was like getting a tattoo. Anyway, it took a day or so for me to get back to normal because I couldn’t function. My head was pounding like crazy and I had sharp pain behind my eyes and I was so nauseous and dizzy. So I ended up stopping getting the Botox injections about 2 years ago. I hope it gets better for you!

posted almost 2 years ago
A MyMigraineTeam Member said:

HeatherH
Here is what I found out about the migraine glasses..

posted 10 months ago
A MyMigraineTeam Member said:

I had my Botox treatment as soon as it became available on the NHS which was 4 years ago I had 31 injections in my forehead sides and back of head into the hinge joint of my jaw neck and shoulders my God I've had 4 children and it wasn't as painful as these I had to stop the tears from streaming down my face and I have a high pain threshold. Anyway I had 3 lots one every 3 months with no side effects at all. Anyway for the 1st year after they didn't work and I've been having clusters and Severe Migraine for 36 years but since then for the last 3 years I haven't even. Had a headache let alone a migraine ! But now they are creeping back and have shadows then pain but I can cope with it with my Imigran tablets and Morphine tablets.

posted over 4 years ago
Already a Member? Log in